Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 135, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 2, 2006, 3:38 PM CDT for Covington County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 2, 2006, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 87 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 022038 SVRMOB ALC039-022130- /O.NEW.KMOB.SV.W.0135.060602T2038Z-060602T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 338 PM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 430 PM CDT * AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FALCO...OR ABOUT 19 MILES SOUTHWEST OF ANDALUSIA...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATKINS BRIDGE AND RED OAK BY 430 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3116 8671 3099 8672 3099 8642 3117 8640 $$
1 follow-up statement
000 WWUS54 KMOB 022052 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 352 PM CDT FRI JUN 2 2006 ALC039-022130- /O.CON.KMOB.SV.W.0135.000000T0000Z-060602T2130Z/ COVINGTON AL- 352 PM CDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR SOUTHERN COVINGTON COUNTY... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FALCO...OR ABOUT 17 MILES SOUTH OF ANDALUSIA...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RED OAK BY 420 PM CDT WATKINS BRIDGE BY 425 PM CDT LAT...LON 3116 8671 3099 8672 3099 8642 3117 8640 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:22 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 2, 3:22 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 322 PM CDT FRI JUN 2 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)...THE LATEST SURFACE ANALYSIS SHOWS THE FRONT ADVANCING ACROSS CENTRAL MISSISSIPPI AND NORTHERN ALABAMA WITH A SUBTLE SURFACE TROF ACROSS THE FORECAST AREA. AREA RADARS SHOW ACTIVE CONVECTION HAS DEVELOPED ON THESE TWO FEATURES AND IS PRODUCING WELCOME PRECIPITATION. WENT WITH THE HIGHEST POPS OVER THE EASTERN PORTION OF THE FORECAST AREA WHERE THE MOST CONVECTION WILL OCCUR AS THE FRONT ADVANCES SOUTHWARD. THE FRONT MOVES INTO THE COASTAL WATERS EARLY SATURDAY MORNING...THEN RETURNS BRIEFLY INTO THE COASTAL COUNTIES SATURDAY AFTERNOON AS AFTERNOON HEATING AND THE SEA BREEZE CIRCULATIONS DEVELOPS. KEPT SMALL POPS OVER THE COASTAL COUNTIES FOR THIS AREA...THEN THE FRONT RETURNS INTO THE GULF SATURDAY NIGHT WITH DRY CONDITIONS FOLLOWING THROUGH MONDAY. A SHORTWAVE SYSTEM MOVING SOUTHWARD DOWN THE BACK OF THE 500 MB TROF OVER THE EASTERN STATES MAY BE SUFFICIENT TO GENERATE A FEW SHOWERS ON MONDAY...BUT HAVE STAYED WITH A DRY FORECAST FOR NOW AND WILL REASSESS LATER. TEMPERATURES WILL BE SEASONABLE LEVELS. /29 && .LONG TERM (TUESDAY THROUGH FRIDAY)...A DRY PATTERN FOLLOWS THROUGH FRIDAY ALTHOUGH AFTERNOON SEA BREEZE DEVELOPMENT WEDNESDAY THROUGH FRIDAY SUPPORTS SMALL POPS EACH DAY. A CONTINUING STREAM OF SHORTWAVES IN THE NORTHWEST FLOW ALOFT ADDS MILD SUPPORT TO CONVECTION THAT DEVELOPS. TEMPERATURES WILL GENERALLY BE SLIGHTLY ABOVE SEASONABLE LEVELS. /29 && .MARINE...A WEAK COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TONIGHT. THE FRONT WILL BRIEFLY RETURN TO THE COASTAL SECTIONS ON SATURDAY AFTERNOON...THEN RETURN TO THE GULF. AN OFFSHORE WIND FLOW WILL DEVELOP BEHIND THE FRONT AND CONTINUE INTO THE FIRST PART OF NEXT WEEK. /01 && .FIRE WEATHER...A WEAK COLD FRONT ADVANCING SOUTHWARD INTO ALABAMA WILL MOVE INTO THE COASTAL WATERS TONIGHT THEN RETURN BRIEFLY TO JUST INLAND ON SATURDAY. THE FRONT MOVES INTO THE COASTAL WATERS AGAIN SATURDAY NIGHT WHILE HIGH PRESSURE BUILDS SLOWLY INTO THE REGION THROUGH MONDAY. ALTHOUGH DRIER CONDITIONS AND TEMPERATURES SLIGHTLY ABOVE SEASONABLE LEVELS WILL FOLLOW IN THE WAKE OF THE FRONT...AFTERNOON RELATIVE HUMIDITIES WILL REMAIN GENERALLY ABOVE CRITICAL THRESHOLDS AND OTHERWISE NOT SATISFY DURATION CRITERIA THROUGH EARLY NEXT WEEK. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 88 65 89 / 50 10 0 0 PENSACOLA 70 88 68 90 / 60 10 0 0 DESTIN 73 87 69 87 / 50 10 0 0 EVERGREEN 66 86 60 89 / 60 10 10 0 WAYNESBORO 64 88 60 89 / 40 0 10 0 CAMDEN 66 87 61 89 / 50 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29 EVERSOLE/22 PURDY/01 BEELER
Hazardous weather outlook, Jun 2, 6:00 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUN 2 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE PRIMARILY THIS AFTERNOON INTO THE EVENING AHEAD OF AN APPROACHING COLD FRONT. THE THUNDERSTORMS WILL HAVE SLOW AND ERRATIC MOTIONS CAUSING THEM TO PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. RAINFALL AMOUNTS COULD APPROACH 2 TO 3 INCHES PER HOUR IN THE STRONGER THUNDERSTORMS...LEADING TO MINOR URBAN AND SMALL STREAM FLOODING. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS COULD BRIEFLY BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 2, 1:30 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT FRI JUN 2 2006 ALZ052-061-021915- UPPER MOBILE-WASHINGTON- 130 PM CDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND MOBILE COUNTIES... AT 128 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR MOUNT VERNON THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CALVERT...FAIRFORD AND MALCOLM THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 2, 2:05 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT FRI JUN 2 2006 ALZ061-062-022000- UPPER BALDWIN-UPPER MOBILE- INCLUDING THE CITIES OF...BAY MINETTE... 205 PM CDT FRI JUN 2 2006 ...CLUSTERS OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTHERN BALDWIN AND NORTHERN MOBILE COUNTIES... AT 200 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MULTIPLE THUNDERSTORMS ACROSS NORTHERN BALDWIN AND NORTHERN MOBILE COUNTIES...AND WERE DRIFTING TO THE EAST AT 5 TO 10 MPH. THESE STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON PROGRESSES...AND MAY AFFECT MOST AREAS ACROSS NORTHERN BALDWIN AND NORTHERN MOBILE COUNTIES THROUGH 300 PM CDT. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...WIND GUSTS TO 45 MPH...HAIL UP TO ONE-HALF INCH IN DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SOME STORMS MAY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE INDOORS QUICKLY SHOULD YOU HEAR THUNDER. STAY AWAY FROM ELECTRICAL APPLIANCES...CORDED TELEPHONES...AS WELL AS EXTERIOR WINDOWS AND DOORS.
Special weather statement, Jun 2, 2:30 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT FRI JUN 2 2006 ALZ052-022015- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 230 PM CDT FRI JUN 2 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON COUNTY... AT 225 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STRONGEST THUNDERSTORM 2 MILES WEST OF TOPTON...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TOPTON...WAGARVILLE...HAWTHORN...CORTELUOU...SUNFLOWER...CARSON... MCINTOSH AND TOINETTE THROUGH 315 PM CDT. MULTIPLE THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON PROGRESSES ACROSS WASHINGTON COUNTY THROUGH 315 PM. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...WIND GUSTS TO 45 MPH...HAIL UP TO ONE-HALF INCH IN DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SOME STORMS MAY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE INDOORS QUICKLY SHOULD YOU HEAR THUNDER. STAY AWAY FROM ELECTRICAL APPLIANCES...CORDED TELEPHONES...AS WELL AS EXTERIOR WINDOWS AND DOORS.
Special weather statement, Jun 2, 2:37 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 237 PM CDT FRI JUN 2 2006 ALZ056-059-022030- ESCAMBIA-CONECUH- INCLUDING THE CITIES OF...BREWTON AND EVERGREEN... 237 PM CDT FRI JUN 2 2006 ...CLUSTERS OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA AND CONECUH COUNTIES... AT 235 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MULTIPLE THUNDERSTORMS ACROSS ESCAMBIA AND CONECUH COUNTIES...AND MOVING EAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NICHBURG...APPLETON...KEEGO...I65 AND CR 6 AND KIRKLAND THROUGH 330 PM CDT. THESE STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON PROGRESSES...AND MAY AFFECT MOST AREAS ACROSS ESCAMBIA AND CONECUH COUNTIES THROUGH 300 PM CDT. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...WIND GUSTS TO 45 MPH...HAIL UP TO ONE-HALF INCH IN DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SOME STORMS MAY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE INDOORS QUICKLY SHOULD YOU HEAR THUNDER. STAY AWAY FROM ELECTRICAL APPLIANCES...CORDED TELEPHONES...AS WELL AS EXTERIOR WINDOWS AND DOORS.
Special weather statement, Jun 2, 3:18 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 318 PM CDT FRI JUN 2 2006 ALZ058-022100- CRENSHAW- 318 PM CDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY... AT 315 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR LIVE OAK THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PETREY AND SAVILLE THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO DIME SIZE... DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS UP TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:34 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 41 min |
| Jun 2, 3:50 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.